Just a quick update

Hey everyone!

So I am relieved to say that we finally found a new psychiatrist for my boyfriend to see and she started him on a low dosage of Prozac to see how he does with that. So far it seems to be only making a very minor difference, but that was what we expected until he can increase the dosage. The psychiatrist also said that his mom and I should pretty much accommodate him with everything until he has a little better hold on this and we come up with a more complete plan with the therapist and the psychiatrist, so I'm not totally sure how much the drug is doing and how much of it is us basically taking care of him all the time, but I am very hopeful about the change.

My only concern is that one of the main side effects of Prozac is loss of appetite and it seems to be really affecting him. When I make him food he says the smell of it makes him sick to his stomach and he just won't eat it. I can usually only get him to eat one meal per day and I am concerned the more he lets his nutritional needs go the worse the anxiety and depression will get. The first time he tried to commit suicide he nearly stopped eating and he ended up weighing 140lbs, and so we really worked on it a lot and he currently weighs about 190lbs which is a much healthier weight on him. I am worried that at the rate he is going he will start losing the weight again. Does anyone have any experience with this side effect from Prozac and if there is any way to help him with his appetite? Or should I just try and make him eat anyway?

I hope everyone is doing well!

3 Replies

oldestnewest
  • I am happy to hear your good news! My hubby and I have both taken Prozac before, but experienced what is called the "Prozac Poopout." Make sure the docs know about this side effect, and good luck. Wish I had had that side effect.

  • I personally could not handle taking Prozac because it made my anxiety worse but I know that everyone is different. I'm glad your boyfriend is getting a little better. What relief. Hopefully someone else on here has more experience with Prozac and other medications for your boyfriend's particular conditions (I can't remember what they were, if he has a combination of depression with anxiety or other conditions as well). There is hope.

  • Hi,

    That is great that your husband has found help. I have been looking for a Psychiatrist. Has not been easy with my insurance.